Lexapro : Has anyone had burning itchy... - Anxiety and Depre...

Anxiety and Depression Support

49,695 members50,670 posts

Lexapro

Crochetattic
Crochetattic

Has anyone had burning itchy prickly skin and mouth from lexapro? Only on 2.5 for almost 3 weeks now off 7 days and still feeling horrible itch burn and prickly. Dr said to stop put me on xzyal singular benedryl still need my Xanax ugh going crazy with these symptoms. Help😩

14 Replies
oldestnewest

Not lexapro but zoloft, yes. My one arm has been maddeningly itchy. It's something to do with the seratonin if you look it up. I'm staying on the zoloft but I'm using all the otc itch remedies & it's a pain. The thing that works best for me is an ice pack just fyi.

I’m on Benadryl xzyal now on allerga since benedryl dried me out singular nothing stopped it so now taking small dose prednisone allerga and singular will see nothing has helped yet lexapro has long life but would think it’d be out by now but their saying 2 weeks even at low dose I was on I did feel better while taking😩

At a dose of 2 5mg that will do nothing. You need 10mg for it to work for anxiety.

Hidden
Hidden

Hi Crochtattic I’m on 10 mg of Lexapro. I had itching arms and legs and very dry skin. Apparently this is a side effect which is more common in women over 60. It was at its worst around 3 months but since then it has decreased and although my skin is still dry, the maddening itching has gone. I took an antihistamine and this helped. I think you’re on a very low dosage. I assume you’ll be increasing. I started on 5 mg for two weeks then increased to 10 mgs which I’ll stay on. If it’s any consolation there weren’t further side effects when I increased. I hope it calms down, the itching was the worst! Good luck 😊

jbc87
jbc87 in reply to Hidden

Did you have any other side effects from Lexpro? I’m on day 5.. started 5mg made me more anxious and very slow and sad. Psych suggested I take half.. felt more depressed and cried a lot and then woke up in the middle of the night panicked. Also have restlessness, chest tightness, dry mouth fatigue but troubles sleeping. Haha what is my lifeeee?!

Hidden
Hidden in reply to jbc87

Yes, the side-effects were excessive yawning, brain fog, feeling generally out of it and tiredness. These are the ones I can remember! However these started passing after the first 10 days and after four weeks I was feeling better than before starting. I don’t think there’s enough preparation for the early side-effects, I don’t think the doctors warn you that you definitely feel worse than before you started the medication before you start feeling better and the reasons for taking the medication becomes clear. As I said I’m now four months in and I’m so glad I stuck with it. Good luck 😊

Crochetattic
Crochetattic in reply to jbc87

No was doing ok felt better then after 2.5 weeks probably started itchey at 2 but mild than got worse thanks

Crochetattic
Crochetattic in reply to Hidden

Thanks off for 8 days still itchey burning dry prickly skin. Wish I knew for sure if was the lexapro cause if not I would continue still having the all the burning itchy prickly skin but added low dose prednisone so will see had blood work to see if any food allergies not sure if seasonal would be this bad

Hidden
Hidden in reply to Crochetattic

For me it was definitely Lexapro. I scratched until I bled one night. Although skin still dry (so I moisturise a lot) the itching gone. If it comes back on then I’ll reach for the antihistamine but obviously I wouldn’t want to take antihistamines constantly so I’m hopeful that it was just a settling in phase. If you’ve been off Lexapro over a week it’s hard to know whether it was this that caused it. Be a shame if it wasn’t as it’s a very good med for me. Keep me informed and best of luck 😊

Hidden
Hidden in reply to Crochetattic

How are you crochetattic? Still got the itching?

Crochetattic
Crochetattic in reply to Hidden

After low dose prednisone it came back not as bad but getting better some days better than others. Not sure if was lexapro or not want to try again but nervous too. Some of my doctors think it’s not meds but my ent thinks it is . I have a lot of seasonal allergies but low food allergies also. I know I need something just so tired of trying to find a med to work. It sure if my age that makes it hard or health anxiety 😩 if it’s not one thing it’s something else. Everytime I get to feel better it’s something else....

Hidden
Hidden in reply to Crochetattic

If you’re over 60 and female, itching is one of the less common side effects. For me it was definitely lexapro as I’m not allergic or sensitive to anything else. The good news is that it’s gone now and I’m still taking the lexapro. Horrible whist it lasted though! 😊

Crochetattic
Crochetattic in reply to Hidden

May try again and see how I do😩

Hidden
Hidden in reply to Crochetattic

Coincidentally I had another bout this morning. Very itchy arms. Used some antihistamine cream and it’s now gone. From what I understood you’ve stopped the lexapro . Are you still getting itchy?

You may also like...